Related Experiment Video
Updated: Aug 5, 2026

The Goeckerman Regimen for the Treatment of Moderate to Severe Psoriasis
Published on: July 11, 2013
An unusual combination of phototoxicity and Stevens-Johnson syndrome due to antimalarial therapy
B Ortel1, A Sivayathorn, H Hönigsmann
1Department of Dermatology I, University of Vienna, Austria.
Abstract:
A 12-year-old boy developed a phototoxic rash with subsequent progression to Stevens-Johnson syndrome due to prophylactic ingestion of antimalarials (chloroquine and sulfadoxine-pyrimethamine; Fansidar). The patient recovered from his skin symptoms after 4 weeks during which he received systemic corticosteroids and antibiotics. This unusual combination of two different patterns of adverse cutaneous drug reactions was most probably caused by the sulfonamide component of Fansidar.
More Related Videos
04:12Chemical-Induced Skin Carcinogenesis Model Using Dimethylbenz[a]Anthracene and 12-O-Tetradecanoyl Phorbol-13-Acetate (DMBA-TPA)
Published on: December 19, 2019
10:05Stimulation of Stem Cell Niches and Tissue Regeneration in Mouse Skin by Switchable Protoporphyrin IX-Dependent Photogeneration of Reactive Oxygen Species In Situ
Published on: May 8, 2020
Related Concept Videos
Combined Effects of Drugs: Synergism
Such synergistic combinations...
Drug Toxicity: Dose-Dependent Reactions
Drug Toxicity: Allergic Reactions
Drug toxicity: Idiosyncratic Reactions
Rocky Mountain Spotted Fever
Antiprotozoal Agents